Alert archive / Alabama / Frost Advisories in 2014

Frost Advisory 4, NWS Birmingham, AL

March 30, 201439 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Mar 30, 2014, 4:01 AM CDT for 39 counties in Alabama. It took effect at Mar 31, 2014, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 4:01 AM CDT (09:01 UTC)
In effect from
Mar 31, 2014, 12:00 AM CDT
Expired
Mar 31, 2014, 8:00 AM CDT
In force
8 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS74 KBMX 300901
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 AM CDT SUN MAR 30 2014

...FROST POSSIBLE TONIGHT ACROSS ALL OF CENTRAL ALABAMA...

ALZ011>015-017>050-302100-
/O.NEW.KBMX.FR.Y.0004.140331T0500Z-140331T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
401 AM CDT SUN MAR 30 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
MONDAY. 

* TEMPERATURES...WILL DROP INTO THE MIDDLE TO UPPER 30S.

* IMPACTS...AREAS OF FROST COULD DAMAGE BUDDING FLOWERS AND
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
732 
WWUS74 KBMX 301946
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT SUN MAR 30 2014

...FROST POSSIBLE TONIGHT ACROSS ALL OF CENTRAL ALABAMA...

ALZ011>015-017>050-311300-
/O.CON.KBMX.FR.Y.0004.140331T0500Z-140331T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
246 PM CDT SUN MAR 30 2014

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT MONDAY...

* TEMPERATURES...WILL DROP INTO THE MIDDLE TO UPPER 30S.

* IMPACTS...AREAS OF FROST COULD DAMAGE BUDDING FLOWERS AND 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

08/MK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 30, 3:52 AM CDT, 9 minutes earlier.

Area forecast discussion, Mar 30, 3:52 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 AM CDT SUN MAR 30 2014

.SHORT TERM...TODAY THROUGH TUESDAY.

LOW CLOUDS WILL LINGER ACROSS NORTH ALABAMA THIS MORNING...BUT
SHOULD DISSIPATE AS DAYTIME HEATING BEGINS TO MIX OUT THE VERY
SHALLOW MOIST LAYER. TEMPERATURES WILL REMAIN ON THE COOL SIDE
THIS MORNING BUT MOST AREAS SHOULD EXPERIENCE TEMPERATURES IN THE
60S THIS AFTERNOON. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS
WILL ALLOW TEMPERATURES TO DROP QUICKLY AFTER SUNSET TODAY AND
EXPECT MOST AREAS WILL FALL INTO THE 30S TONIGHT. A FEW PLACES
COULD GET CLOSE TO THE FREEZING MARK IN EAST ALABAMA. CONDITIONS
APPEAR GOOD FOR THE FORMATION OF FROST TONIGHT...AND WILL ISSUE A
FROST ADVISORY FOR ALL OF CENTRAL ALABAMA.

A NICE WARM-UP MONDAY AND TUESDAY AS AN UPPER RIDGE BUILDS OVER
THE SOUTHEAST STATES AND LOW LEVEL WINDS BECOME SOUTHERLY. IT
WILL FINALLY BEGIN TO FEEL LIKE SPRING THIS WEEK WITH HIGHS IN THE
70S AND EVEN SOME LOWER 80S. A NORTHERN STREAM SHORT WAVE TROF
WILL PUSH A WEAK COLD FRONT INTO THE OHIO VALLEY REGION MONDAY
NIGHT AND TUESDAY. THE FRONT WILL STALL OUT WELL NORTH OF ALABAMA
ON TUESDAY...BUT THE MODELS DO SHOW A FEW SHOWERS DEVELOPING
ACROSS NORTHERN MISSISSIPPI IN AN AREA OF SLIGHTLY DEEPER MOISTURE
AND LOW LEVEL CONVERGENCE. THE CHANCES OF ANY SHOWERS MAKING INTO
THE NW COUNTIES OF CENTRAL ALABAMA ARE TOO LOW FOR MENTION IN
FORECAST.

58ROSE

.LONG TERM...WEDNESDAY THROUGH SATURDAY.

A ZONE OF UPPER LEVEL DIVERGENCE WILL DEVELOP FROM NE TEXAS INTO
THE TENNESSEE VALLEY REGION BY THE MIDDLE OF THE WEEK AS AN UPPER
LEVEL SHORT WAVE TROF MOVES INTO THE SOUTHWEST UNITED STATES.
WARM AND MOIST LOW LEVEL AIR WILL ADVECT NORTHWARD WITH A 850MB
THETA-E RIDGE AXIS DEVELOPING FROM NORTH TEXAS INTO THE OHIO
VALLEY REGION. AN ACTIVE ZONE OF CONVECTION WILL BE LOCATED IN
THIS THETA-E RIDGE...AND SOME OF THIS ACTIVITY COULD AFFECT THE
NORTHWEST COUNTIES OF CENTRAL ALABAMA WEDNESDAY AND THURSDAY...AND
WILL MAINTAIN LOW RAIN CHANCES FOR AREAS NORTH OF I-59. BY THURSDAY
THE SOUTHWEST UPPER TROF WILL EJECT INTO THE PLAINS STATES AND
PUSH A WEAK COLD FRONT CLOSER TO NORTH ALABAMA. THE ECMWF MODEL IS
MORE PROGRESSIVE WITH THE UPPER LOW AND PUSHES A WEAKENING FRONT
INTO CENTRAL ALABAMA BY FRIDAY...WHILE THE GFS SHOW A STRONGER
AND SLOWER SYSTEM MOVING INTO CENTRAL ALABAMA ON SATURDAY. FOR
NOW WILL GO WITH A FASTER ARRIVAL OF THE INITIAL CONVECTION ON
FRIDAY DUE TO THE SPEED OF THE UPPER LEVEL SYSTEM MOVING INTO THE
OHIO VALLEY REGION...AND THEN STALL OUT SURFACE FRONT ACROSS
ALABAMA OVER THE WEEKEND DUE TO PREVAILING SOUTHWEST FLOW ALOFT.
IT DOES APPEAR THAT THE WEATHER WILL BE UNSETTLED FOR THE PERIOD
FRIDAY THROUGH SUNDAY... BUT CONFIDENCE IS LOW REGARDING RAIN
CHANCES DURING ANY 12 HOUR PERIOD DURING THAT STRETCH. THE THREAT
OF SEVERE WEATHER STILL LOOKS LOW DUE TO THE WEAKENING NATURE OF
THE FRONT MOVING INTO ALABAMA OVER THE WEEKEND.

58/ROSE

&&

.AVIATION...
06Z TAF DISCUSSION.

STUBBORN STRATOCUMULUS DECK ON THE BACK SIDE OF THE EXITING LOW
PRESSURE SYSTEM REMAINS IN PLACE ACROSS NORTH AL AT THIS HOUR.
THIS DECK SHOULD SLOWLY ERODE FROM THE SOUTHWEST OVERNIGHT...SO
WILL KEEP SOME 25-35 KFT CIGS IN FOR BHM/ANB FOR A WHILE LONGER.
VFR CONDITIONS THEN EXPECTED TO PREVAIL AREA WIDE THRU THE
REMAINDER OF THE FORECAST PERIOD AS SFC RIDGING BUILDS IN FROM THE WEST.
WINDS WILL REMAIN OUT OF THE NW AT GENERALLY 5-10 KTS.

19

&&

.FIRE WEATHER...

DRIER LOW LEVEL AIR WILL ADVECT INTO CENTRAL ALABAMA TODAY AND
MONDAY. TEMPERATURES TODAY WILL NOT GET WARM ENOUGH FOR RELATIVE
HUMIDITIES TO FALL BELOW 25 PERCENT FOR MORE THAN A FEW HOURS.
HOWEVER...MUCH WARMER TEMPERATURES ON MONDAY WILL PRODUCE LOWER
HUMIDITY VALUES AND RED FLAG CONDITIONS LOOK LIKELY.

58/ROSE

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  36  74  44  77 /   0   0   0   0   0
ANNISTON    66  35  76  43  79 /   0   0   0   0   0
BIRMINGHAM  66  39  75  47  78 /   0   0   0   0   0
TUSCALOOSA  68  36  76  46  79 /   0   0   0   0   0
CALERA      67  39  75  46  78 /   0   0   0   0   0
AUBURN      66  38  75  44  79 /   0   0   0   0   0
MONTGOMERY  68  39  76  45  79 /   0   0   0   0   0
TROY        68  37  75  43  79 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 29, 9:27 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 PM CDT SAT MAR 29 2014

ALZ011>015-017>050-310230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
927 PM CDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DRY CONDITIONS ARE POSSIBLE ACROSS CENTRAL ALABAMA ON SUNDAY AND
AGAIN ON MONDAY. OUTDOOR BURNING IS DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Alabama, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.